Jump to content
Important Survey - Please Participate ×

Prozac Withdrawal during Benzo Taper?


[Ni...]

Recommended Posts

Does anybody have any information or experience with dropping prozac during this process?  I've heard people say they felt basically nothing, to others saying they had months of drawn out symptoms worse than their benzo withdrawal.

 

I dropped my last 10mg of prozac on March 19th (77 days now).  Last week I got migraines, blurred vision, sensitive teeth, extreme chemical anxiety and depersonalization.  If this is SSRI withdrawal, now that it's "kicked in", should it just be a bumpy 2-3 weeks, or could I be dealing with this for weeks and months?  I'm having trouble just keeping food down due to the intrusive thoughts, fear and anxiety.

 

I'd never noticed anything significant when reducing my prozac from 40 to 20 to 10 other than a week of grogginess.  So I didn't expect much dropping the last 10mg.  But what I'm feeling now is pretty overwhelming.

 

Anybody with experience?  Holding my klonopin about 10 days now at 0.11mg.

Link to comment
Share on other sites

Hi Nifty,

 

Withdrawal from SSRI's can be very rough for some and a breeze for others, just as withdrawal from benzos can hit some harder than others.  It's impossible to predict who will be affected badly or fall into the other category.  I've read anecdotally that kindling can occur with SSRIs as with benzos, meaning that if you've gone off SSRIs previously you may have a rougher time in successive tapers off.

 

I'm sorry you're suffering with awful symptoms. What you're going through is why it is generally advised to taper off only one medication at a time.  For one thing, it's impossible to identify whether your symptoms are from benzo WD or SSRI WD.  And for another, it puts your system through a lot of stress to taper two drugs simultaneously or in rapid succession.

 

I think you're wise to hold your current dose of Klonopin for a while.  I think it would also be wise to take the rest of your taper off Klonopin very slowly, make very small cuts (5% or less) and hold until your symptoms stabilize.  This would be the kindest to your system.

 

Take care,

Brighterday.  :)

Link to comment
Share on other sites

Hi Nifty,

 

Withdrawal from SSRI's can be very rough for some and a breeze for others, just as withdrawal from benzos can hit some harder than others.  It's impossible to predict who will be affected badly or fall into the other category.  I've read anecdotally that kindling can occur with SSRIs as with benzos, meaning that if you've gone off SSRIs previously you may have a rougher time in successive tapers off.

 

I'm sorry you're suffering with awful symptoms. What you're going through is why it is generally advised to taper off only one medication at a time.  For one thing, it's impossible to identify whether your symptoms are from benzo WD or SSRI WD.  And for another, it puts your system through a lot of stress to taper two drugs simultaneously or in rapid succession.

 

I think you're wise to hold your current dose of Klonopin for a while.  I think it would also be wise to take the rest of your taper off Klonopin very slowly, make very small cuts (5% or less) and hold until your symptoms stabilize.  This would be the kindest to your system.

 

Take care,

Brighterday.  :)

 

Thanks for the response.  I’m holding at 0.11mg Klonopin for 9 days now.  Hopefully they fade over the next week or two.  I’ve never had a wave longer than 2-3 weeks this whole process, so hopefully this time is no different.  I’ve briefly thought about a slight bump up to .125mg K but so far I’ve avoided that.

Link to comment
Share on other sites

×
×
  • Create New...